Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking antibiotics for upper respiratory infection and have tightness in chest

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 193 Questions
I had an upper respiratory infection and was on 2 courses of antibiotics. Over the last month I have had a sensation...not pain but more like something of a tightness on the right side of my chest above the breast (feels like pushing out from the inside) had my annual mammogram and stress echo in the last month both ok. I exercise regularly but this feeling is not going away. It does not hurt to the touch and cannot feel any swelling and not painful to the touch Confused and wonder if it is something lingering from the infection or if I should go to dr.
Posted Sat, 30 Nov 2013 in Lung and Chest disorders
Answered by Dr. Rogers Nditanchou 1 hour later
Brief Answer: Review to rule out infection first and TB. Detailed Answer: Hi and thanks for the query, Considering the fact you that you have been on two courses of antibiotics, persistence of such a feeling could be explained by use of inappropriate antibiotics, germ resistant to the drugs prescribed, or the drug being taken for a shorter than required duration. It is , in my opinion, imperative to get a Chest X ray done at this point in time. This could guide us on the possible source of infection, type of germ and state of the lungs. Complications like lung abscesses could begin as such or present as chest aches. Some germs, intracellular organisms might not respond to the regular or recommended course of antibiotics. Chest ray images could give much information in this regard. It is important to also get pulmonary TB excluded. Tb germs do not respond to the antibiotics generally used. It is only after a possible lung problem like infections has been excluded, that other causes of dull chest pain could be searched for. I suggest a complete review by your pulmonologist or internist. Thanks and kind regards. Please, do feel free asking follow up questions in case you have any specific concerns. I would be glad offering my humble contribution. Best of health. Dr Rogers
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor